Alert archive / Nebraska / High Wind Watches in 2007

High Wind Watch 1, NWS North Platte, NE

January 6, 200717 counties in Nebraska

NWS North Platte, NE issued this high wind watch at Jan 6, 2007, 3:31 PM CST for 17 counties in Nebraska. It took effect at Jan 8, 2007, 8:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 6, 2007, 3:31 PM CST (21:31 UTC)
In effect from
Jan 8, 2007, 8:00 AM CST
Expired
Jan 8, 2007, 3:11 AM CST
In force
Issued by
NWS North Platte, NE

Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Frontier County, NE, Garfield County, NE, Holt County, NE, Hooker County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Rock County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 53 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1609 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLBF 062131
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
331 PM CST SAT JAN 6 2007

...STRONG WINDS FOR SUNDAY AND MONDAY...

.A STRONG JET STREAM IS APPROACHING WESTERN AND NORTH CENTRAL
NEBRASKA. THIS WILL ALLOW FOR A SERIES OF LOW PRESSURE SYSTEMS TO
DRIVE SOUTHEAST OUT OF CANADA. STRONG WINDS CAN BE EXPECTED ON
SUNDAY BEHIND THE FIRST SYSTEM WHICH WILL PASS THROUGH THE REGION 
TONIGHT...WITH EVEN STRONGER WINDS POSSIBLE BEHIND THE SECOND
SYSTEM ON MONDAY.

NEZ004-022-023-035-056>058-069-070-070545-
/O.NEW.KLBF.WI.Y.0001.070107T1500Z-070108T0000Z/
/O.NEW.KLBF.WI.Y.0002.070108T1400Z-070109T0000Z/
SHERIDAN-GARDEN-GRANT-ARTHUR-DEUEL-KEITH-PERKINS-CHASE-HAYES-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
HYANNIS...ARTHUR...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...
IMPERIAL...HAYES CENTER
331 PM CST SAT JAN 6 2007 /231 PM MST SAT JAN 6 2007/

...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST
/5 PM MST/ SUNDAY...
...WIND ADVISORY IN EFFECT FROM 8 AM CST /7 AM MST/ TO 6 PM CST
/5 PM MST/ MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM
CST /5 PM MST/ SUNDAY. A SECOND WIND ADVISORY HAS ALSO BEEN
ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 8 AM CST /7 AM MST/
TO 6 PM CST /5 PM MST/ MONDAY.

SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED
SUNDAY.

WINDS WILL DECREASE TO 20 TO 30 MPH OVERNIGHT.

FOR MONDAY...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE
POSSIBLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NEZ005>010-024>029-036>038-059-071-094-070545-
/O.NEW.KLBF.WI.Y.0001.070107T1500Z-070108T0000Z/
/O.NEW.KLBF.HW.A.0001.070108T1400Z-070109T0000Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-HOOKER-THOMAS-
BLAINE-LOUP-GARFIELD-WHEELER-MCPHERSON-LOGAN-CUSTER-LINCOLN-
FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...MULLEN...THEDFORD...DUNNING...
TAYLOR...BURWELL...BARTLETT...TRYON...STAPLETON...BROKEN BOW...
NORTH PLATTE...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
331 PM CST SAT JAN 6 2007 /231 PM MST SAT JAN 6 2007/

...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST
/5 PM MST/ SUNDAY...
...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM
CST /5 PM MST/ SUNDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED.
THIS HIGH WIND WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON. 

SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED
ON SUNDAY. 

WINDS WILL DECREASE TO 20 TO 30 MPH OVERNIGHT. 

FOR MONDAY...STRONGER WINDS ARE EXPECTED. SUSTAINED SPEEDS OF 35
TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. SUSTAINED WINDS OF 40
MPH OR GREATER WILL LIKELY RESULT IN SOME BLOWING SNOW...OR WHERE
LAND IS EXPOSED...BLOWING DUST.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

JMC
5 follow-up statements
000 
WWUS73 KLBF 070616
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1216 AM CST SUN JAN 7 2007

...STRONG WINDS FOR SUNDAY AND MONDAY...

.A SERIES OF FAST MOVING CLIPPER SYSTEMS...WILL BRING STRONG
WINDS TO WESTERN AND NORTH CENTRAL NEBRASKA TODAY AND MONDAY. WIND
GUSTS TO 50 MPH ARE LIKELY TODAY...AND GUSTS AS HIGH AS 55 TO 60
MPH ARE POSSIBLE ON MONDAY.

NEZ004-022-023-035-056>058-069-070-071000-
/O.CON.KLBF.WI.Y.0001.070107T1500Z-070108T0000Z/
/O.CON.KLBF.WI.Y.0002.070108T1400Z-070109T0000Z/
SHERIDAN-GARDEN-GRANT-ARTHUR-DEUEL-KEITH-PERKINS-CHASE-HAYES-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
HYANNIS...ARTHUR...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...
IMPERIAL...HAYES CENTER
1216 AM CST SUN JAN 7 2007 /1116 PM MST SAT JAN 6 2007/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS
MORNING TO 6 PM CST /5 PM MST/ THIS AFTERNOON...
...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM CST /7 AM MST/ TO
6 PM CST /5 PM MST/ MONDAY...

NORTHWESTERLY WINDS WILL INCREASE THIS MORNING TO 20 TO 30
MPH...INCREASING TO 5 TO 35 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON.

WINDS WILL DECREASE TO 20 TO 30 MPH OVERNIGHT.

FOR MONDAY...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH
ARE POSSIBLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NEZ005>010-024>029-036>038-059-071-094-071000-
/O.CON.KLBF.WI.Y.0001.070107T1500Z-070108T0000Z/
/O.CON.KLBF.HW.A.0001.070108T1400Z-070109T0000Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-HOOKER-THOMAS-
BLAINE-LOUP-GARFIELD-WHEELER-MCPHERSON-LOGAN-CUSTER-LINCOLN-
FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...MULLEN...THEDFORD...DUNNING...
TAYLOR...BURWELL...BARTLETT...TRYON...STAPLETON...BROKEN BOW...
NORTH PLATTE...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
1216 AM CST SUN JAN 7 2007 /1116 PM MST SAT JAN 6 2007/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS
MORNING TO 6 PM CST /5 PM MST/ THIS AFTERNOON...
...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON...

NORTHWESTERLY AND WESTERLY WINDS WILL INCREASE TO 20 TO 30 MPH
THIS MORNING...INCREASING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH
THIS AFTERNOON.

WINDS WILL DECREASE TO 20 TO 30 MPH OVERNIGHT.

FOR MONDAY...STRONGER WINDS ARE EXPECTED AS A SECOND CLIPPER
SYSTEM MOVES ACROSS THE EASTERN DAKOTAS. SUSTAINED WIND SPEEDS OF
35 TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. SUSTAINED WINDS OF
40 MPH OR GREATER WILL LIKELY RESULT IN SOME BLOWING SNOW...OR
WHERE LAND IS EXPOSED...BLOWING DUST.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

JMC/BUTTLER
000 
WWUS73 KLBF 070927
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
327 AM CST SUN JAN 7 2007

...STRONG WINDS FOR TODAY AND MONDAY...

.A SERIES OF FAST MOVING CLIPPER SYSTEMS...WILL BRING STRONG
WINDS TO WESTERN AND NORTH CENTRAL NEBRASKA TODAY AND MONDAY.
WIND GUSTS TO 45 MPH ARE LIKELY TODAY...AND GUSTS AS HIGH AS 50 TO
60 MPH ARE POSSIBLE ON MONDAY.

A COLD FRONT WILL EXIT WESTERN AND NORTH CENTRAL NEBRASKA THIS
MORNING. BEHIND THIS FEATURE...NORTHWESTERLY WINDS WILL INCREASE
TO 25 TO 35 MPH...WITH GUSTS TO 45 MPH. WINDS ARE EXPECTED TO
TEMPORARILY SUBSIDE TONIGHT.

ON MONDAY...A FAST MOVING CLIPPER SYSTEM WILL MOVE ACROSS THE
EASTERN DAKOTAS...DRAGGING ANOTHER COLD FRONT THROUGH WESTERN AND
NORTH CENTRAL NEBRASKA. STRONG NORTHWESTERLY WINDS OF 35 TO 45
MPH...WITH GUSTS TO 60 MPH ARE POSSIBLE ON MONDAY. 

NEZ004-022-023-035-056>058-069-070-071800-
/O.CON.KLBF.WI.Y.0001.070107T1500Z-070108T0000Z/
/O.CON.KLBF.WI.Y.0002.070108T1400Z-070109T0000Z/
SHERIDAN-GARDEN-GRANT-ARTHUR-DEUEL-KEITH-PERKINS-CHASE-HAYES-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
HYANNIS...ARTHUR...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...
IMPERIAL...HAYES CENTER
327 AM CST SUN JAN 7 2007 /227 AM MST SUN JAN 7 2007/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS
MORNING TO 6 PM CST /5 PM MST/ THIS AFTERNOON...
...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM CST /7 AM MST/ TO
6 PM CST /5 PM MST/ MONDAY...

NORTHWESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH ARE
LIKELY THIS MORNING AND THIS AFTERNOON ACROSS THE EASTERN PANHANDLE
AND PORTIONS OF WESTERN NEBRASKA. 

FOR MONDAY...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH
ARE POSSIBLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NEZ005>010-024>029-036>038-059-071-094-071800-
/O.CON.KLBF.WI.Y.0001.070107T1500Z-070108T0000Z/
/O.CON.KLBF.HW.A.0001.070108T1400Z-070109T0000Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-HOOKER-THOMAS-
BLAINE-LOUP-GARFIELD-WHEELER-MCPHERSON-LOGAN-CUSTER-LINCOLN-
FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...MULLEN...THEDFORD...DUNNING...
TAYLOR...BURWELL...BARTLETT...TRYON...STAPLETON...BROKEN BOW...
NORTH PLATTE...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
327 AM CST SUN JAN 7 2007 /227 AM MST SUN JAN 7 2007/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS
MORNING TO 6 PM CST /5 PM MST/ THIS AFTERNOON...
...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON...

NORTHWESTERLY WINDS WILL INCREASE THIS MORNING TO 25 TO 35
MPH...WITH GUSTS UP TO 45 MPH. WINDS ARE EXPECTED TO TEMPORARILY
SUBSIDE TONIGHT.

FOR MONDAY...NORTHWESTERLY WINDS WILL INCREASE BEHIND A SECOND
COLD FRONT. SUSTAINED WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS UP TO
60 MPH ARE POSSIBLE. SUSTAINED WINDS OF 40 MPH OR GREATER WILL
LIKELY RESULT IN SOME BLOWING SNOW...OR WHERE LAND IS
EXPOSED...BLOWING DUST.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

BUTTLER
000 
WWUS73 KLBF 071738
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1138 AM CST SUN JAN 7 2007

...WINDY CONDITIONS TODAY AND TOMORROW...

.GUSTY WINDS WILL CONTINUE TODAY ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA. AS WINDS INCREASE ALOFT ON MONDAY...SURFACE WINDS OF
GREATER INTENSITY ARE EXPECTED.

NEZ004-022-023-035-056>058-069-070-080000-
/O.CON.KLBF.WI.Y.0001.000000T0000Z-070108T0000Z/
/O.CON.KLBF.WI.Y.0002.070108T1400Z-070109T0000Z/
SHERIDAN-GARDEN-GRANT-ARTHUR-DEUEL-KEITH-PERKINS-CHASE-HAYES-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
HYANNIS...ARTHUR...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...
IMPERIAL...HAYES CENTER
1138 AM CST SUN JAN 7 2007 /1038 AM MST SUN JAN 7 2007/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...
...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM CST /7 AM MST/ TO
6 PM CST /5 PM MST/ MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON. A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM CST /7 AM
MST/ TO 6 PM CST /5 PM MST/ MONDAY. 

WEST NORTHWEST WINDS OF 25 T0 35 MPH WITH OCCASIONAL GUSTS TO
AROUND 45 MPH ARE EXPECTED TODAY. WINDS WILL DIMINISH BY
EVENING. 

NORTHWEST WINDS WILL INCREASE ONCE AGAIN DURING THE DAY ON MONDAY.
SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE
EXPECTED.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NEZ005>010-024>029-036>038-059-071-094-080000-
/O.CON.KLBF.WI.Y.0001.000000T0000Z-070108T0000Z/
/O.CON.KLBF.HW.A.0001.070108T1400Z-070109T0000Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-HOOKER-THOMAS-
BLAINE-LOUP-GARFIELD-WHEELER-MCPHERSON-LOGAN-CUSTER-LINCOLN-
FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...MULLEN...THEDFORD...DUNNING...
TAYLOR...BURWELL...BARTLETT...TRYON...STAPLETON...BROKEN BOW...
NORTH PLATTE...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
1138 AM CST SUN JAN 7 2007 /1038 AM MST SUN JAN 7 2007/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...
...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY
MORNING THROUGH MONDAY AFTERNOON. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE
THIS AFTERNOON. WINDS WILL DIMINISH BY EVENING. 

WINDS WILL INCREASE AGAIN DURING THE DAY ON MONDAY. SUSTAINED
WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. SUSTAINED
WINDS OF 40 MPH OR GREATER WILL LIKELY RESULT IN SOME BLOWING
SNOW...OR WHERE LAND IS EXPOSED...BLOWING DUST.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

JMC
000 
WWUS73 KLBF 072124
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
324 PM CST SUN JAN 7 2007

...VERY STRONG AND POTENTIALLY DAMAGING WINDS TO IMPACTS POTIONS
OF WESTERN AND NORTH CENTRAL NEBRASKA MONDAY...

.WINDS HAVE SUBSIDED AND WILL REMAIN BELOW 30 MPH THROUGH THE 
EVENING AND OVERNIGHT HOURS. THE WIND ADVISORY FOR THIS AFTERNOON
HAS THEREFORE BEEN CANCELED.

WINDS WILL INCREASE MONDAY MORNING AND BECOME QUITE STRONG BY
AFTERNOON...AS AN INTENSE JET STREAM SETS UP OVER THE NORTHERN
AND CENTRAL PLAINS. THE EXACT MAGNITUDE OF THESE WINDS ARE STILL
SOMEWHAT IN QUESTION...HOWEVER...THE POTENTIAL REMAINS FOR A
HAZARDOUS HIGH WIND EVENT FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEBRASKA.

NEZ004-022-023-035-056>058-069-070-080530-
/O.CAN.KLBF.WI.Y.0001.000000T0000Z-070108T0000Z/
/O.CON.KLBF.WI.Y.0002.070108T1400Z-070109T0000Z/
SHERIDAN-GARDEN-GRANT-ARTHUR-DEUEL-KEITH-PERKINS-CHASE-HAYES-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
HYANNIS...ARTHUR...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...
IMPERIAL...HAYES CENTER
324 PM CST SUN JAN 7 2007 /224 PM MST SUN JAN 7 2007/

...WIND ADVISORY IS CANCELLED...
...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM CST /7 AM MST/ TO
6 PM CST /5 PM MST/ MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELED THE
WIND ADVISORY. A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM CST
/7 AM MST/ TO 6 PM CST /5 PM MST/ MONDAY. 


NORTHWEST WINDS WILL INCREASE THROUGHOUT THE DAY ON MONDAY.
SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE
LIKELY.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NEZ005>010-024>029-036>038-059-071-094-080530-
/O.CAN.KLBF.WI.Y.0001.000000T0000Z-070108T0000Z/
/O.CON.KLBF.HW.A.0001.070108T1400Z-070109T0000Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-HOOKER-THOMAS-
BLAINE-LOUP-GARFIELD-WHEELER-MCPHERSON-LOGAN-CUSTER-LINCOLN-
FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...MULLEN...THEDFORD...DUNNING...
TAYLOR...BURWELL...BARTLETT...TRYON...STAPLETON...BROKEN BOW...
NORTH PLATTE...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
324 PM CST SUN JAN 7 2007 /224 PM MST SUN JAN 7 2007/

...WIND ADVISORY IS CANCELLED...
...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELED THE
WIND ADVISORY. A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY
MORNING THROUGH MONDAY AFTERNOON. 


WINDS WILL INCREASE THROUGHOUT THE DAY ON MONDAY. SUSTAINED
SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE.
SUSTAINED WINDS OF 40 MPH OR GREATER WILL LIKELY RESULT IN SOME
BLOWING SNOW...OR WHERE LAND IS EXPOSED...BLOWING DUST.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

JMC
000 
WWUS73 KLBF 080911
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
311 AM CST MON JAN 8 2007

...STRONG TO DAMAGING WINDS WILL IMPACT WESTERN AND NORTH CENTRAL
NEBRASKA TODAY..

NORTHWESTERLY WINDS WILL INCREASE THIS MORNING...AS A FAST MOVING
CLIPPER SYSTEM MOVES ACROSS THE EASTERN DAKOTAS. BY AFTERNOON...SUSTAINED
WINDS OF 30 TO 45 MPH...WITH GUSTS OF 50 TO 60 MPH ARE LIKELY
ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. WINDS ARE
EXPECTED TO DIMINISH AFTER MID EVENING.

NEZ005>010-025>029-038-081800-
/O.UPG.KLBF.HW.A.0001.070108T1400Z-070109T0000Z/
/O.NEW.KLBF.HW.W.0001.070108T1400Z-070109T0200Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-
GARFIELD-WHEELER-CUSTER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR...
BURWELL...BARTLETT...BROKEN BOW
311 AM CST MON JAN 8 2007

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
CST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

NORTHWESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH THIS
MORNING ARE EXPECTED TO INCREASE TO 35 TO 45 MPH WITH GUSTS OF 55
TO 60 MPH THIS AFTERNOON. HIGH WINDS WILL PRODUCE AREAS OF BLOWING
SNOW AND BLOWING DUST OVER NON SNOW COVERED AREAS.

DRIVERS OF LIGHT WEIGHT AND HIGH PROFILE VEHICLES...SHOULD
EXERCISE EXTREME CAUTION WHILE TRAVELING ACROSS CENTRAL AND NORTH
CENTRAL NEBRASKA TODAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND HAZARDOUS
TRAVEL CONDITIONS.

$$

NEZ024-036-037-059-071-094-081800-
/O.UPG.KLBF.HW.A.0001.070108T1400Z-070109T0000Z/
/O.EXB.KLBF.WI.Y.0002.070108T1400Z-070109T0200Z/
HOOKER-MCPHERSON-LOGAN-LINCOLN-FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...MULLEN...TRYON...STAPLETON...
NORTH PLATTE...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
311 AM CST MON JAN 8 2007 /211 AM MST MON JAN 8 2007/

...WIND ADVISORY IN EFFECT FROM 8 AM CST /7 AM MST/ THIS MORNING
TO 8 PM CST /7 PM MST/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM CST (7 AM MST) THIS
MORNING TO 8 PM CST (7 PM MST) THIS EVENING. THE HIGH WIND WATCH
IS NO LONGER IN EFFECT.

NORTHWESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH...WILL
INCREASE TO 30 TO 40 MPH WITH GUSTS TO 50 MPH THIS AFTERNOON. 

PERSONS DRIVING LIGHT WEIGHT OR HIGH PROFILE VEHICLES...SHOULD
EXERCISE CAUTION WHILE TRAVELING ACROSS SOUTHWESTERN AND WESTERN
NEBRASKA TODAY. 

$$

NEZ004-022-023-035-056>058-069-070-081800-
/O.EXT.KLBF.WI.Y.0002.070108T1400Z-070109T0200Z/
SHERIDAN-GARDEN-GRANT-ARTHUR-DEUEL-KEITH-PERKINS-CHASE-HAYES-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
HYANNIS...ARTHUR...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...
IMPERIAL...HAYES CENTER
311 AM CST MON JAN 8 2007 /211 AM MST MON JAN 8 2007/

...WIND ADVISORY NOW IN EFFECT FROM 8 AM CST /7 AM MST/ THIS
MORNING TO 8 PM CST /7 PM MST/ THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 8 AM CST (7 AM MST) THIS
MORNING TO 8 PM CST (7 PM MST) THIS EVENING.

NORTHWESTERLY WINDS OF 20 TO 30 MPH WILL INCREASE THIS MORNING TO
30 TO 40 MPH WITH GUSTS TO 50 MPH. 

PERSONS TRAVELING ACROSS THE EASTERN NEBRASKA
PANHANDLE...SOUTHWESTERN AND WESTERN NEBRASKA...SHOULD EXERCISE
CAUTION WHILE DRIVING TODAY AND BE PREPARED FOR STRONG CROSSWINDS.

$$

BUTTLER

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this high wind watch went out at Jan 6, 2:59 PM CST, 32 minutes earlier.

Area forecast discussion, Jan 6, 2:59 PM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
259 PM CST SAT JAN 6 2007

.DISCUSSION...
THE NAM AND GFS CONTINUE TO ADVERTISE TWO STRONG CLIPPER TYPE STORMS
DRIVING E AND SE THROUGH THE CNTL PLAINS AND UPPER MIDWEST SUNDAY AND
MONDAY. IMPRESSIVE WINDS ACROSS WY THIS AM AND AFTN ARE FCST TO
SPREAD EAST INTO NEBRASKA SUNDAY AS THE FIRST CYCLONE TRACKS ALONG
ROUGHLY 50N LATITUDE. THE NAM INDICATES SUFFICIENT VERTICAL MIXING
TO MIX 45 TO 50 KT WINDS AT H85 DOWN. EXPANSIVE PRESSURE GRADIENT
EXTENDS FROM THE CNTL ROCKIES ALL THE WAY THROUGH MN. THE COUPLED
HIGH AND LOW PRESSURE SYSTEMS FEATURE A 40MB GRADIENT ACROSS THIS
REGION. MAV AND MET GUIDANCE HAVE BEEN A LAGGARD AND APPEAR TO
BE UNDERFCSTING WIND SPEEDS ACROSS WY BY 10 KTS OR MORE THIS AFTN.
A SIMILAR BIAS HAS BEEN EXHIBITED AT KBFF WITH WINDS AT ADZY
CRITERIA THIS AFTN BUT GUIDANCE 5KT OR SO BELOW THE OBSERVED. THUS
THE FCST ACROSS WRN AND NCNTL NEB GENERALLY MARKS UP THE GUIDANCE
ABOUT 5KT SUNDAY AND MONDAY AFTERNOON TO PRODUCE VERY STRONG W-NW SFC
WINDS.

THE STORM MONDAY WILL TRACK ALONG THE EASTERN PERIPHERY OF THE
MISSOURI BASIN...PRODUCE A STRONGER THERMAL GRADIENT AND HENCE WINDS
ARE SHOWN TO BE A GOOD 10 KT STRONGER THAN SUNDAY WITH SPEEDS
REACHING 60KT AT H80 AND 65KT AT H75 AND 75KT AT H70. THE NAM
INDICATES DEEP VERTICAL MIXING WILL MIX THESE SPEEDS DOWNWARD SO
GUSTS TO NEAR 60 MPH ARE QUITE POSSIBLE AT THE SFC. THE HIGH WIND
WATCH CARVES THROUGH THE NORTHERN 2/3 OF THE FCST AREA WITH THE
REMAINDER IN A WIND ADZY.

WINDS ALOFT CONTINUE STRONG MONDAY NIGHT BUT THE BOUNDARY LAYER
SHOULD COLLAPSE NEAR NIGHTFALL AND DROP SUSTAINED WIND SPEEDS BELOW
40 MPH.

TUES-WEDS...THE GFS AND ECMWF ARE DEAD ON TARGET WITH A 987MB LOW
TRACKING THROUGH SRN CANADA. BEHIND THE DEEP LOW...1040+MB ARCTIC
HIGH PRESSURE. STRONG WARM ADVECTION WILL DEVELOP AHEAD OF THE
ARCTIC FRONT PRESUMABLY PUSHING TEMPS INTO THE 40S. EXPANSIVE SNOW
FIELD WILL PREVENT TEMPS FROM RISING MUCH HIGHER.

THURSDAY-SATURDAY...THE ECMWF AND GFS ARE CLOSE PUSHING THE ARCTIC
FRONT THROUGH THE FCST AREA THURSDAY. THE LONGWAVE TROF CONTINUES
TO SET UP ACROSS THE FOUR CORNERS DURING THIS TIME FRAME. BOTH MODELS
ARE SHUNTING GULF AND PACIFIC MOISTURE EAST ACROSS THE OHIO VALLEY.
WITH H85 TEMPS -14 TO -20C THE STAGE IS SET FOR PERIODS OF LIGHT
SNOW. POPS ARE SET AT 20 PERCENT THUR THROUGH SATURDAY WITH TEMPS
FALLING THROUGH THE 20S THURSDAY AND INTO THE TEENS FRIDAY AND
SATURDAY. THIS IS CONSERVATIVE AS THE GFS AND DGEX ADVERTISE SINGLE
DIGITS FOR HIGHS AND THE GFS AND ECMWF SHOW 512 AND 511 DM H10-5
THICKNESS. THE OFFICIAL FCST IS DERIVED FROM A BLEND OF THE
GFS...DGEX AND HPC GUIDANCE.

&&

&&

.LBF WATCHES/WARNINGS/ADVISORIES...WIND ADZY ALL ZONES SUNDAY.
HIGH WIND WATCH MONDAY MOST OF WESTERN AND NORTH CENTRAL NEBRASKA.
WIND ADZY PARTS OF SOUTHWEST AND WESTERN NEBRASKA.

&&

CDC
Hazardous weather outlook, Jan 6, 4:41 AM CST, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
441 AM CST SAT JAN 6 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-071130-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
441 AM CST SAT JAN 6 2007 /341 AM MST SAT JAN 6 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

A FAST MOVING COLD FRONT WILL MOVE THROUGH THE OUTLOOK AREA
OVERNIGHT. GUSTY NORTHWESTERLY WINDS OF 20 TO 30 MPH...WITH GUSTS
UP TO 40 MPH ARE POSSIBLE AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

WINDY CONDITIONS ARE EXPECTED TO PERSIST THROUGH THE DAY ON
SUNDAY. BY AFTERNOON...NORTHWESTERLY WINDS OF 20 TO 30 MPH...WITH
PERIODIC GUSTS TO 40 MPH ARE POSSIBLE.

ON MONDAY...A FAST MOVING SURFACE LOW...WILL DIVE THROUGH THE
EASTERN DAKOTAS...USHERING A COLD FRONT INTO WESTERN AND NORTH
CENTRAL NEBRASKA. VERY WINDY CONDITIONS ARE EXPECTED WITH PASSAGE
OF THIS FEATURE. BY MIDDAY MONDAY...NORTHWESTERLY WINDS OF 25 TO
35 MPH...WITH GUSTS TO 45 MPH ARE POSSIBLE ACROSS ALL OF WESTERN
AND NORTH CENTRAL NEBRASKA. GUSTS IN OPEN AREAS MAY REACH 50 MPH
MONDAY AFTERNOON.

AFTER MONDAY...NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

CLB

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 3:31 PM CSTWind AdvisoryLBFArthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more24 hr
Jan 6, 3:31 PM CSTWind AdvisoryLBFArthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more49 hr

Nearby

High Wind Watches in Nebraska, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.